MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C BILIRUBIN TOTAL GEN.3; DIAZO COLORIMETRY, BILIRUBIN

ROCHE DIAGNOSTICS COBAS C BILIRUBIN TOTAL GEN.3; DIAZO COLORIMETRY, BILIRUBIN
Catalog Number 08056960190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter questioned low results not corresponding to the clinical picture for 1 patient tested for cobas c bilirubin total gen.3 (bilt3) on a cobas integra 400 plus analyzer and a c503 analyzer used at a different site.The patient is being tested at the customer site with normal bilt3 results.Different samples from this patient were tested at a different site using a competitor method and the total bilirubin results were high.On (b)(6) 2024 the result from the 400 plus analyzer was 0.8 mg/dl.On (b)(6)2024 the repeat result from a c503 analyzer at a different site was 0.7 mg/dl.On (b)(6) 2024 the results from the competitor method were 4.1 mg/dl and 4.1 mg/dl.On (b)(6) 2024 the result from the competitor method was 3.8 mg/dl.On (b)(6) 2024 the result from the competitor method was 3.3 mg/dl.On (b)(6) 2024 a new sample was obtained and the result from the 400 plus analyzer was 0.7 mg/dl.On (b)(6) 2024 this sample was repeated on a c503 analyzer with a result of 0.660 mg/dl.
 
Additional Manufacturer Narrative
The integra 400 plus serial number is(b)(6).The c503 analyzer serial number was not provided.The competitor method is beckman coulter.The patient sample was brown in appearance.Sample material was requested for investigation.
 
Additional Manufacturer Narrative
The field service engineer (fse) inspected the syringes and checked and cleaned the rotor.The fse ran precision and mechanical checks with acceptable results.No instrument issues were identified.Calibration was last performed on 15-feb-2024 with acceptable results.Incomplete qc data was provided.The customer used a centrifugation time of 5 minutes.This time may be too short based on the manufacturer's recommendations."no fluid detected", "critical value" and "clot detected" alarms were observed during a review of the alarm trace data.These alarms are indicators of possible poor sample quality.Sample material from the patient is no longer available for investigation.The investigation determined the event was consistent with an issue with the patient sample.As sample material is no longer available, the cause of the event could not be determined.

Brand Name
COBAS C BILIRUBIN TOTAL GEN.3
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18959779
Report Number1823260-2024-00866
Device Sequence Number11907056
Product Code CIG
UDI-Device Identifier07613336121078
UDI-Public07613336121078
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K131544
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number08056960190
Device Lot Number71751001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACYCLOVIR; COMPAZINE ¿ EVERY 6 HRS AS NEEDED; CYCLOSPORINE; ELTROMBOPAG ¿ 150 MG 1X/DAY; MAGNESIUM GLYCINATE ¿ 2X/DAY; MODAFINIL ¿ 1X/DAY; NEORAL ¿ 2X/DAY; SUMATRIPTAN ¿ AS NEEDED; TRAZADONE ¿ 1X/DAY; VITAMIN B12
Patient Age55 YR
Patient SexFemale
Patient Weight69 KG